MAUDE Adverse Event Report: AESCULAP AG ACCULAN 3TI DRILL AND REAMER; POWER SYSTEMS

AESCULAP AG ACCULAN 3TI DRILL AND REAMER; POWER SYSTEMS
Model Number GA672
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with ga672-acculan 3ti drill and reamer.According to the complaint description, it was reported that during the tka-navi surgery, after the osteotomy of the proximal tibia was completed, when doctor tries to pin the distal femur osteotomy block, it rotated for 1 to 2 seconds and stopped.The battery and attachment were replaced, but did not improve.The situation where it operated for 1 to 2 seconds and then stopped continued.The surgery was successfully completed with the support of the old electric type power of the hospital.This event/malfunction prolonged the surgery for 10 minutes.Additional information was not provided nor available / was not available.Additional patient information is not available.The adverse event / malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00156 [(b)(4) ga672], 9610612-2021-00160 [(b)(4) gb636r], 9610612-2021-00159 [(b)(4) gb638r], 9610612-2021-00168 [(b)(4) ga675].
 
Event or Problem Description
Involved component: gb638r - acculan 3ti drill attachm.Large jacobs - 51926308 gb636r - acculan 3ti drill attachment hexag.Chuck - 51872583 ga675 - acculan lid associated medwatch-reports: 9610612-2021-00156(400503218 ga672) 9610612-2021-00160400503219 gb636r) 9610612-2021-00159(400503220 gb638r) 9610612-2021-00168(400503660 ga675).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: ga672: ats1607jp, we assume a repair or maintenance in jp in 2016.During the functional test, the machine started briefly, but stopped without load.When disassembled, the stator and rotor were not true to gauge and the stator interior was contaminated.Gb636r: visually, the product is in a used condition.An additional inscription ats1705jp can be seen on the screw ring, we assume a repair or maintenance in jp in 2017.No deviation could be detected during the functional test.Product according to specification, however, a maintenance should be performed due to the overdue maintenance date.Gb638r:visually, the product is in a used condition.There is additional labeling on the screw ring with ats1804jp.We assume a repair or maintenance in jp in 2018.Clear signs of wear can be seen on the drill chuck.Therefore, a correct tool clamping cannot be guaranteed anymore.Besides the mentioned drill chuck, the gb638r is according to the specification.No running noises or heating.Ga675: visually, the sealing cap is in a used condition.Functionally, the product is according to specification, no damage or signs of wear can be seen on the housing, locking claws or seal.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ACCULAN 3TI DRILL AND REAMER
Common Device Name
POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11455489
Report Number9610612-2021-00156
Device Sequence Number14232465
Product Code HWE
UDI-Device Identifier04038653404377
UDI-Public4038653404377
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA672
Device Catalogue NumberGA672
Device Lot Number51785796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GB638R - 51926308GB636R - 51872583GA675 -UNKNOWN